Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

Autocoids (Histamine and Serotonin)

Question
19 out of 98
 

A 20 yr old female weighing 55kg is admitted to the emergency department having consumed 10 g of paracetamol together with lcohol 6 hrs earlier. A serum paracetamol level is reported as 400 micrograms/ml. Which of the following is correct with respect to this? (AIIMS Nov 2014)



A Gastric lavage is mandatory

B Administration of activated charcoal

C Abnormalities of the kidney function are likely to be present

D Hepatotoxicity is likely to occur

Ans. D Hepatotoxicity is likely to occur (Ref. : KDT's 6th /198, 199)

Ingestion of 109 (ten gram) of paracetamol will result in acute poisoning. Chances of death and fulminant hepatic failure are high if the plasma levels are above the line joining 200 ~g/ ml at 4 hours and 30~g/ ml at 15 hours. Gastric lavage and activated charcoal at 6 hours will not be effective because most of the drug would have been absorbed by this time.

Autocoids (Histamine and Serotonin) Flashcard List

98 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)
54)
55)
56)
57)
58)
59)
60)
61)
62)
63)
64)
65)
66)
67)
68)
69)
70)
71)
72)
73)
74)
75)
76)
77)
78)
79)
80)
81)
82)
83)
84)
85)
86)
87)
88)
89)
90)
91)
92)
93)
94)
95)
96)
97)
98)